Bloody Urine after Scan

I have taken many CT scans, but I have never had such an experience.
In the procedure of a CT, a contrast medicine is injected. I was told to drink a lot of water to flush out the medicine, and I think I drank about four battles of water.
Yet perhaps it wasn’t enough. Wednesday morning as I went to the bathroom, I felt a hot burning sensation.
As I emailed the oncologist informing about it, a phone call from the hospital came soon telling me to drink a lot of water and go to the urgent care.
I made a 6:30 pm appointment. Yet by then I felt better and also got exhausted cooking ahead for Thanksgiving. So I cancelled it, which was a big mistake.
By the morning of Thanksgiving I had all the symptoms of UTI (urinary tract infection) and I felt miserable. I went to have a urine test as the first thing in the morning.
The result came back right away showing exceeding white and red blood cells in the urine. Yet it was the holiday. I had to wait until Friday to get an antibiotic.
One of the side effects of the contrast medicine is damaging kidneys. I have had UTI many times since my diagnoses of cancer, but this one is the worst. Hopefully the antibiotic is working, and next time when I take a CT, I must really drink lots of water.

One thought on “Bloody Urine after Scan

  1. Kathy,
    How terrible for you and such bad timing!
    I have had similar CT and Contrast tests with no bad UTIs following. You may have been already infected with the UTI before the test and the timing was coincidental. Whatever, I hope you are well enough to go to church today.
    If you need anything, let me know.
    XOXO,
    Lenore

Leave a Reply

Your email address will not be published. Required fields are marked *